MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C22A-004
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 2025-02-24, the site contacted berlin heart inc.Clinical affairs (ca) to report an issue with the excor apex cannula for children ø 12/9 mm; l 27 cm (lot 00146674).The site observed a crack at the pump-cannula connection.Upon evaluating the pictures provided by the site, ca confirmed the presence of the crack and advised the site to replace the affected part of the cannula immediately.The site performed a pump change on (b)(6)2025.The affected part of the cannula was also cut from the cannula and sent to berlin heart along with the pump.During the event, the pump maintained complete filling and ejection, and no leakage from the cannula was noted.The patient remained hemodynamically stable throughout the event.
 
Additional Manufacturer Narrative
The excor apex cannula for children ø 12/9 mm; l 27 cm (lot 00146674) was in use on the patient from (b)(6) 2025 to date.The event occurred on 2025-02-24, which is (32 days) after the cannula was placed on the patient.We have reviewed the production records of the connecting set lot no.00146674.This product was produced according to our specification.According to the production record, a total of five cannulas with this lot no.Were produced.All the cannulas were distributed in the usa.Three out of the five cannulas are implanted on patients, and two remain in stock.There are no other complaints associated with this lot number.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
The affected cannula section along with the blood pump was returned to berlin heart gmbh.The reported event occurred on 2025-02-24, which is (32 days) after the cannula in question was placed on the patient.During initial visual inspection of the returned section of the cannula, the crack reported was confirmed.The imprints observed around the cracked area of the cannula indicate that the affected area was squeezed with forceps or a clamp, resulting in the crack.The imprint pattern on the cannula surface was observed on the opposite sides (180 degrees apart).The damage was noticed by a clinic staff and appropriate action was taken.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21657644
Report Number3004582654-2025-00017
Device Sequence Number7547433
Product Code DSQ
UDI-Device Identifier04260090040492
UDI-Public(01)04260090040492(17)270813(10)00146674
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC22A-004
Device Lot Number00146674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 MO
Patient SexFemale
Patient Weight8 KG